Kentucky, 2009Flash Flood in Kentucky, September 22 to 23, 2009
September 22 to 23, 2009 · NWS LMK · 1 event in 1 county or zone
Heavy rainfall on saturated ground created minor flooding in Logan County, Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall on saturated ground created minor flooding in Logan County, Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 22, 8:24 PM CST, 36 minutes earlier.
Area forecast discussion, Sep 22, 8:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1024 PM EDT TUE SEP 22 2009
.EVENING UPDATE...
THIN BAND OF SHOWERS AND THUNDERSTORMS FROM LOGAN COUNTY NE TO
LOUISVILLE METRO AT THE MOMENT. THIS LINE IS CREATING HEAVY RAINFALL
AND WE JUST ISSUED A FFW FOR LOGAN COUNTY AS 1.8 INCHES OF RAIN FELL
IN THE PAST HOUR.
NMM-WRF HAD A GREAT HANDLE ON THIS PRECIP...SO WILL FOLLOW THIS FOR
THE REST OF THE OVERNIGHT PERIOD...WHICH KEEPS US MAINLY DRY AND
DISSIPATES THE PRECIP EVENTUALLY. HELD ONTO HIGHER CHC POPS THROUGH
ROUGHLY MIDNIGHT...AND THEN JUST HAVE LOW TO SLIGHT CHC POPS MAINLY
OVER THE EAST TOWARDS MORNING. CLEARING SKIES WEST OF THE CWA COULD
LEAD TO AREAS OF DENSE FOG...HOWEVER MODELS INDICATE THAT STRATUS
WILL AGAIN BE POSSIBLE TOWARDS MORNING SO HAVE AREAS OF FOG WORDING
INSTEAD OF DENSE FOG. HAVE PATCHY FOG CENTRAL AND ERN CWA AS SKIES
ARE CLOUDIER HERE.
UPDATE OUT ASAP.
&&
.SHORT TERM (TONIGHT AND TUESDAY)...
CURRENTLY...SHOWERS AND SCATTERED THUNDERSTORMS WERE DEVELOPING
ACROSS PORTIONS OF WESTERN KY AND SOUTHERN IN AND MOVING TOWARD THE
NORTHEAST. THIS ACTIVITY WILL CONTINUE THIS AFTERNOON INTO THE EARLY
EVENING AS A SHORTWAVE ENERGY ROTATES THROUGH MID LEVEL FLOW. GIVEN
SUNSHINE THIS MORNING AND ABUNDANT TROPICAL MOISTURE...THE
ATMOSPHERE HAS BECOME QUITE UNSTABLE AIDING IN THE DEVELOPMENT OF
THESE SHOWERS AND STORMS ALONG A CONVERGENT ZONE AS A RIDGE BUILDS
OVER THE REGION AHEAD OF THE LOW OVER THE CENTRAL PLAINS.
EXPECT THIS ACTIVITY WILL REMAIN MOSTLY OVER THE NORTHERN HALF OF
THE FORECAST AREA AND DIMINISH AFTER SUNRISE AS SUBSIDENCE SETS IN
BEHIND THE CURRENT SHORTWAVE TRAVERSING THE REGION. THEREFORE...KEPT
THE HIGHEST POPS THIS EVENING ACROSS SOUTHERN INDIANA AND NORTH
CENTRAL KY AND DIMINISHING THEM THROUGH THE OVERNIGHT HOURS. FOG
WILL BE A CONCERN TONIGHT AS WIND BECOME NEARLY CALM AND PLENTY OF
LOW LEVEL MOISTURE IS IN PLACE. GIVEN THE FOG AT BWG THIS MORNING
AND SLIGHTLY MORE FAVORABLE TONIGHT WENT AHEAD AND ADDED AREAS OF
FOG.
FOR TOMORROW...THE SETUP REMAINS SIMILAR TO TODAY WITH RIDGING OVER
THE REGION AHEAD OF THE CENTRAL PLAINS LOW AND A CONVERGENT AREA
ROUGHLY ALONG THE LOWER MISSISSIPPI RIVER IN THE OHIO RIVER VALLEY.
THEREFORE...EXPECT MORE SHOWERS AND THUNDERSTORMS TO
DEVELOP...ESPECIALLY ACROSS THE NORTHWESTERN HALF OF THE FORECAST
AREA BEFORE ONCE AGAIN DIMINISHING IN THE EVENING.
DID NOT MAKE TOO MANY CHANGES TO TEMPS/WINDS/SKY AS THE PRECIP
FORECAST REMAINS THE PRIMARY CONCERN. LOWS TONIGHT WILL BE IN THE
MID/UPPER 60S WITH HIGHS TOMORROW IN THE LOW 80S.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
WEDNESDAY NIGHT THROUGH FRIDAY...
THE WELL ADVERTISED CLOSED UPPER LEVEL LOW OVER THE CENTRAL PLAINS
WILL BE SPINNING IN PLACE DURING THIS FORECAST PERIOD. AS FAR AS THE
SHORT AND MEDIUM RANGE MODELS ARE CONCERNED... ALL ARE IN AGREEMENT
WITH THE LOCATION OF THE LOW AND THE DOWN STREAM RIDGE OVER THE GULF
COAST AND LOWER OHIO VALLEY. THIS SHOULD KEEP MOST OF THE HEAVIER
STORMS TO THE WEST OF THE FORECAST ARA BUT THE PRESENCE OF
STATIONARY COOL FRONTAL BOUNDARY OF THE REGION WILL CONTINUE TO
PROVIDE THE AXIS FOR THUNDERSTORM DEVELOPMENT ESPECIALLY THURSDAY
AND FRIDAY AFTERNOON. PERCEPTIBLE WATER VALUES WILL CONTINUE ABOVE
1.5 INCHES SO ANY RAIN THAT FALLS WILL BE HEAVY.
TEMPERATURES WILL BE SIMILAR TO THE LAST FEW DAYS WITH LOWS IN THE
MID AND UPPER 60S AND HIGHS IN THE UPPER 70S AND LOWER 80S.
SATURDAY THROUGH TUESDAY...
ALL LONG RANGE MODELS SHIFT THE CLOSED LOW EAST AND OPEN IT UP
ALLOWING A DEEP TROUGH TO MOVE ACROSS THE GREAT LAKES AND OHIO
VALLEY SATURDAY. THIS WOULD BRING A STRONG COLD FRONT ACROSS THE
REGION LATE SATURDAY OR SUNDAY. THE CONCERN HERE IS THAT THE MODELS
ARE USUALLY TOO AGGRESSIVE WITH THE EASTWARD MOVEMENT OF A CLOSED
LOW AND IF THIS REMAINS THE CASE THE FRONT WILL HOLD BACK. ANOTHER
ISSUE EARLY NEXT WEEK IS A DEEPENING TROUGH IN THE NORTHWEST FLOW
ACROSS THE GREAT LAKES REGION. THE GFS IS MUCH MORE AGGRESSIVE WITH
THIS SYSTEM THAN THE ECMWF. FOR NOW WE WILL SIDE WITH THE EUROPEAN
MODEL AND KEEP MONDAY AND TUESDAY DRY AND COOL.
&&
.AVIATION (23/00Z TAFS)...
LINE OF SHRA/TSRA FROM SDF SOUTHWEST TO CKV...AND MORE SCATTERED
SHRA/TSRA TO THE SE OF SDF TOWARDS LEX WILL CONTINUE TO ALL MOVE TO
THE NORTHEAST...THOUGH THESE ARE EXPECTED TO DISSIPATE SOMEWHAT
AFTER THE 02-04Z TIMEFRAME. HAVE VCTS IN AT ALL TERMINALS WITH
TEMPOS COVERING THE BEST CHANCE OF IFR VSBYS/MVFR CIGS FROM HEAVY
THUNDERSTORMS.
TOWARDS 12Z WEDNESDAY MORNING...BWG COULD CLEAR OUT AGAIN AND
POSSIBLY SDF. WILL CARRY A TEMPO FOR FOG AT BWG...BUT FOR NOW KEPT
LOW STRATUS IN AT SDF SINCE NOT COMPLETELY SURE CLEARING LINE WILL
HAVE REACHED SDF BY MORNING. IF THAT CHANGES...WE CAN INTRODUCE FOG
IN AT SDF FOR THE 06Z TAFS.
EXPECTING ANOTHER ROUND OF AFTERNOON-EVENING SHRA/TSRA ON
WEDNESDAY...WITH THE BEST CHANCE OCCURRING FOR BWG AND SDF. MAY
INSERT VCTS FOR THESE TERMINALS WITH 06Z TAFS BUT HELD OFF FOR NOW
SINCE TAFS WERE GETTING LONG...AND WANT TO SEE 00Z MODEL RUNS FIRST.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM...LS
LONG TERM....JA
AVIATION.....AL
UPDATE.......AL
Hazardous weather outlook, Sep 22, 8:29 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 PM EDT TUE SEP 22 2009
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-232000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1029 PM EDT TUE SEP 22 2009 /929 PM CDT TUE SEP 22 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...OVERNIGHT.
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS
CENTRAL AND SOUTH-CENTRAL KENTUCKY TONIGHT. ACTIVITY SHOULD DIMINISH
AFTER MIDNIGHT...HOWEVER UNTIL THEN...LOCALLY HEAVY RAINFALL AND
ISOLATED FLASH FLOODING WILL BE THE MAIN THREATS...AS WELL AS CLOUD
TO GROUND LIGHTNING.
TOWARDS DAWN...FOG WILL AGAIN DEVELOP AND MAY BE DENSE AT
TIMES...ESPECIALLY WEST OF I-65 OVER SOUTH-CENTRAL INDIANA AND
WEST-CENTRAL KENTUCKY INCLUDING AREAS NEAR BOWLING GREEN...BEAVER
DAM...AND HARDINSBURG. USE CAUTION WHEN TRAVELING OVERNIGHT INTO THE
MORNING HOURS AS VISIBILITIES MAY CHANGE ABRUPTLY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY
NIGHT AS WARM MOIST AIR CONTINUES TO STREAM INTO THE LOWER OHIO
VALLEY. AT THE PRESENT TIME...THE BEST CHANCE FOR STORMS LOOKS TO BE
THURSDAY AFTERNOON...FRIDAY...AND SATURDAY. THE MAIN THREAT FROM THE
STORMS WILL BE HEAVY RAINFALL BUT GUSTY WINDS WILL ALSO BE A CONCERN
SATURDAY AS A COLD FRONT APPROACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF FLOODING AND DENSE
FOG OVERNIGHT...AS WELL AS HEAVY RAINFALL AND FLOODING OVER THE NEXT
FEW DAYS.
AL
In the hours before
Special weather statement, Sep 22, 4:19 PM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT TUE SEP 22 2009
KYZ029-222245-
BULLITT-
619 PM EDT TUE SEP 22 2009
...STRONG THUNDERSTORM WITH GUSTY WINDS AFFECTING BULLITT COUNTY...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SHEPHERDSVILLE...OR 24 MILES
SOUTH OF LOUISVILLE...AND MOVING NORTH AT 20 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
NEAR CLERMONT AROUND 625 PM EDT.
NEAR BARDSTOWN JUNCTION AROUND 630 PM EDT.
NEAR SHEPHERDSVILLE AROUND 640 PM EDT.
NEAR MOUNT WASHINGTON AROUND 645 PM EDT.
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
AL
Local storm report, Sep 22, 5:00 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT TUE SEP 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0559 PM TORNADO 2 NE BORDEN 38.49N 85.92W
09/20/2009 CLARK IN NWS STORM SURVEY
CONFIRMED EF-1 TORNADO. PATH LENGTH .75 MILE WIDTH 35
YARDS. MINOR DAMAGE TO MODULAR HOME AND LARGE STAND OF
HARDWOOD TREES.
&&
EVENT NUMBER LMK0900148
FOSTERSpecial weather statement, Sep 22, 5:22 PM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT TUE SEP 22 2009
INZ092-KYZ030-031-034-038-039-045-046-222345-
ANDERSON-CLARK-JEFFERSON-NELSON-OLDHAM-SHELBY-SPENCER-WASHINGTON-
722 PM EDT TUE SEP 22 2009
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
PROSPECT TO 14 MILES SOUTHEAST OF TAYLORSVILLE...OR ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF LOUISVILLE TO 23 MILES SOUTHWEST OF
FRANKFORT...AND MOVING NORTHEAST AT 20 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 30 MPH...ARE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE...
NEAR SHELBYVILLE AROUND 740 PM EDT.
THESE STORMS WILL BE...
NEAR SOUTHVILLE AROUND 735 PM EDT.
NEAR NEW WASHINGTON AROUND 740 PM EDT.
NEAR OTTO AROUND 745 PM EDT.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
17 AND 43...AND INTERSTATE 71 BETWEEN MILE MARKERS 13 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
JBS
Special weather statement, Sep 22, 5:45 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
745 PM EDT TUE SEP 22 2009
INZ079-092-KYZ031>036-039>041-047-230045-
ANDERSON-CLARK-FAYETTE-FRANKLIN-HENRY-JEFFERSON-MERCER-OLDHAM-SCOTT-
SHELBY-TRIMBLE-WOODFORD-
745 PM EDT TUE SEP 22 2009
...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
MADISON...TO 7 MILES NORTH OF LA GRANGE...TO 9 MILES NORTH OF
HARRODSBURG...AND MOVING NORTHEAST AT 25 MPH.
FREQUENT DEADLY LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE...
NEAR MADISON AROUND 750 PM EDT.
NEAR LAWRENCEBURG AROUND 755 PM EDT.
NEAR NEW CASTLE AROUND 800 PM EDT.
NEAR VERSAILLES AROUND 815 PM EDT.
NEAR GEORGETOWN AROUND 845 PM EDT.
THIS STORM WILL AFFECT INTERSTATE 64 BETWEEN MILE MARKERS 32 AND
75...INTERSTATE 75 BETWEEN MILE MARKERS 115 AND 130...AND INTERSTATE
71 BETWEEN MILE MARKERS 18 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
JBS
Special weather statement, Sep 22, 6:00 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 PM EDT TUE SEP 22 2009
KYZ033-034-230030-
HENRY-SHELBY-
800 PM EDT TUE SEP 22 2009
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW CASTLE...OR 21 MILES NORTHWEST OF
FRANKFORT...AND MOVING NORTHEAST AT 20 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
NEAR NEW CASTLE AROUND 815 PM EDT.
NEAR PORT ROYAL AROUND 830 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY OCCUR. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
JBS
Special weather statement, Sep 22, 6:00 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 PM EDT TUE SEP 22 2009
KYZ039-230030-
ANDERSON-
800 PM EDT TUE SEP 22 2009
...STRONG THUNDERSTORM OVER SOUTHERN ANDERSON COUNTY WITH DANGEROUS
LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF LAWRENCEBURG...OR 22 MILES
SOUTHWEST OF FRANKFORT...AND MOVING NORTHEAST AT 15 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAINFALL...PEA SIZE HAIL AND GUSTY
WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
NEAR LAWRENCEBURG AROUND 830 PM EDT.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 48
AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
AL
Flash Flood, Logan
- When
- September 22, 9:00 PM CST to September 23, 12:00 AM CST
- Where
- Logan County, 0.88 mi SW of Russellville to 1.05 mi SW of Crossroads
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.840, -86.890
Water was reported over State Highway 79 south of Russellville. Standing water on Gordonsville Road caused an injury accident. Two inches of rain in an hour and a half was measured by the Kentucky Mesonet station just west of Russellville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Tennessee, September 22 to 25, 20091 death · $240,000 · 5 events
- Wildfire in California, September 22 to 27, 200920 injured · 2 events
- Flash Flooding and Hail in Mississippi, September 22 to 24, 2009$276,000 · 0.75 in hail · 15 events
- Damaging Wind in Arkansas, September 22, 2009$50,000 · 1 event
- Flash Flood in Indiana, September 22, 2009$30,000 · 1 event
- Flash Flooding in Mississippi, September 22 to 24, 2009$16,000 · 7 events
- Wildfire in California, September 22 to 23, 2009$20,000 · 2 events
- Drought in Wisconsin, September 22 to 30, 200911 events
- Lightning Strike in Texas, September 22, 2009$15,000 · 1 event
- Flooding and Heavy Rain in Missouri, September 22, 20096 events
- Heavy Rain in North Carolina, September 22, 2009$5,000 · 2 events
- Heavy Rain in Kentucky, September 22, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195859.